Reply To: Erwinia Asparaginase

  • Holly Remington Kubaney

    Member
    November 12, 2020 at 4:30 pm
    HI Elizabeth!

    There is much more nausea/vomiting associated with IV Erwinaze vs IM ERwinaze!  We have even had some children ask to go back to the IM route.  Consider multiple anti-emetic pre-meds.  It may be easier to manage since your patient will be inpatient. 
    Hope that helps,
    Holly

    Holly R. Kubaney, MSN, PPCNP-BC, CPHON

    Pediatric Nurse Practitioner

    Dell Children’s Blood and Cancer Center
    t: 512-628-1900        m: 512-350-3754

    CONFIDENTIALITY NOTICE:
    This email message and any accompanying data or files is confidential and may contain privileged information intended only for the named recipient(s). If you are not the intended recipient(s), you are hereby notified that the dissemination, distribution, and or copying of this message is strictly prohibited. If you receive this message in error, or are not the named recipient(s), please notify the sender at the email address above, delete this email from your computer, and destroy any copies in any form immediately. Receipt by anyone other than the named recipient(s) is not a waiver of any attorney-client, work product, or other applicable privilege.

    ——————————————-
    Original Message:
    Sent: 11/12/2020 4:09:00 PM
    From: Elizabeth Sonnenblick
    Subject: Erwinia Asparaginase

    We will be giving Erwinia asparaginase IV instead of IM for the first time next week as per the option in COG AAML1831.  Are there any different monitoring guidelines, has anybody seen an increase in adverse reactions with the IV route?  There is the option to give IM in the protocol, but if it’s all the same I’d rather not give an IM injection

    ——————————
    Elizabeth Sonnenblick, CPHON,CPNP,MSN,RN
    St Joseph’s Regional Medical Center
    Paterson, NJ
    United States
    ——————————